MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER
Lot Number 1867964
Medical Device Problem Codes Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer provided the following information: i just had a patient start her case, brenna chang, and after a week of wearing her aligners she had sig almost allergic seeming reaction, her lower lip swelled up and all along the ling and buccal boarder of the tray became red and irritated.Even the area d to 18 and 31 on the retromolar pad became red and inflamed to the point that it was uncomfortable to eat, chew, or brush her teeth.I advised her to leave them out and let the symptoms resolve but i am wondering if you have heard of a reaction like this and if there is a new tray material that could be causing this reaction.I took photos but it is not easy to see the red areas on her lips and cheeks and gums with the retractors in.I will send an update once her symptoms resolve and she is able to go back to wearing the trays but if it flares up again i'm not sure if she will be able to tolerate wearing them for the 8 sets.The treatment was delivered in (b)(6) 2024.The reaction was noticed after a week of wearing step 1.No changes have been made to the manufacturing process or materials that would result in potential reactions.Allergic reactions are a documented undesired side-effect of clear aligner therapy which are closely monitored via post-market surveillance.The trending data shows no negative impacts to risk/benefit, and the occurrence rate is within the expected range.Clinical evaluation: the photos provided confirm the clinical finding of erythema of the mandibular retromolar pads bilaterally.The swelling of the lips is not clearly visualized in the photographs with the lip retractors in place.No remarkable findings from the medical history was provided.Additionally, no changes in the care and cleaning of the aligners was mentioned.Therefore, the possibility of an allergic reaction cannot be ruled out.Regulatory evaluation: rapid onset of symptoms, particularly the tissue swelling, suggests an acute response.This event meets the criteria for adverse event reporting.
 
Event or Problem Description
On october 23, 2024 the customer contacted clearcorrect and submitted a complaint due to a potential allergic reaction which resulted in lip swelling and swelling in the mouth.

Brand Name
CLEARCORRECT SYSTEM
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer (Section G)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer Contact
david jue
21 cypress blvd
round rock, TX 78665
MDR Report Key20700829
Report Number3007130440-2024-00007
Device Sequence Number3714620
Product Code NXC
UDI-Device IdentifierD865REF03001
UDI-Public+D865REF03001/$$52608430335018/16D20240925
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Notification
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/24/2026
Device Lot Number1867964
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient SexFemale